Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 12, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 1, 2014, 3:05 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 2, 2014, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2014, 3:05 PM CDT (20:05 UTC)
- In effect from
- Apr 2, 2014, 12:00 PM CDT
- Expired
- Apr 2, 2014, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1867 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 650 m²/s²
- 0-3 km storm-relative helicity
- 773 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS84 KAMA 012005 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT TUE APR 1 2014 OKZ001-002-TXZ001>003-006>008-011>013-016>018-021000- /O.UPG.KAMA.FW.A.0011.140402T1800Z-140403T0300Z/ /O.NEW.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ /O.CON.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 305 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON AND TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 25 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 10 TO 15 PERCENT THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING...THEN AGAIN WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-021000- /O.UPG.KAMA.FW.A.0011.140402T1800Z-140403T0300Z/ /O.NEW.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 305 PM CDT TUE APR 1 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AROUND 20 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
5 follow-up statements
904 WWUS84 KAMA 020144 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 844 PM CDT TUE APR 1 2014 OKZ002-TXZ002-003-007-008-012-013-017-018-021345- /O.CAN.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/ /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-POTTER-CARSON-RANDALL- ARMSTRONG- 844 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...TEXAS. IN TEXAS...SHERMAN... HANSFORD...MOORE...HUTCHINSON...POTTER...CARSON...RANDALL AND ARMSTRONG. * 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 25 TO 30 PERCENT THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001-TXZ001-006-011-016-021345- /O.CON.KAMA.FW.W.0011.000000T0000Z-140402T0300Z/ /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 844 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR WESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM... HARTLEY...OLDHAM AND DEAF SMITH. * 20 FOOT WINDS...SOUTH TO SOUTHWEST WINDS AROUND 20 MPH THIS EVENING...AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...LOWEST RELATIVE HUMIDITY VALUES AROUND 10 TO 15 PERCENT THROUGH 10 PM THIS EVENING. RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS EVENING...AND THEN AGAIN WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ003-TXZ004-005-009-010-014-015-019-020-021345- /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY- COLLINGSWORTH- 844 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...BEAVER. IN TEXAS...OCHILTREE... LIPSCOMB...ROBERTS...HEMPHILL...GRAY...WHEELER...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS SUSTAINED AROUND 20 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 15 PERCENT WEDNESDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
322 WWUS84 KAMA 020346 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1046 PM CDT TUE APR 1 2014 OKZ001>003-TXZ001>020-021215- /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1046 PM CDT TUE APR 1 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT ARE ANTICIPATED. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
540 WWUS84 KAMA 020917 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 417 AM CDT WED APR 2 2014 TXZ012>020-022100- /O.NEW.KAMA.FW.A.0012.140403T1500Z-140404T0000Z/ /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 417 AM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING. THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ALSO ISSUED A FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH TODAY...AND WEST WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. * TIMING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM WEDNESDAY EVENING. SIMILAR CONDITIONS WILL DEVELOP AGAIN BY MID MORNING THURSDAY AND PERSIST THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. THURSDAYS FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ONCE AGAIN. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001>003-TXZ001>011-022100- /O.CON.KAMA.FW.W.0012.140402T1700Z-140403T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM- 417 AM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL AND OLDHAM. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AROUND NOON WEDNESDAY AND PERSIST UNTIL AROUND 10 PM WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES.
408 WWUS84 KAMA 021954 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT WED APR 2 2014 TXZ012>020-031200- /O.UPG.KAMA.FW.A.0012.140403T1500Z-140404T0000Z/ /O.NEW.KAMA.FW.W.0013.140403T1500Z-140404T0000Z/ /O.CON.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/ POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 254 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS 20 TO 25 MPH TODAY...AND WEST WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. * TIMING...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST UNTIL AROUND 10 PM THIS EVENING. SIMILAR CONDITIONS WILL DEVELOP AGAIN BY MID MORNING THURSDAY AND PERSIST THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. THURSDAYS FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ONCE AGAIN. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-TXZ001>011-030300- /O.CON.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM- 254 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL AND OLDHAM. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 5 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO PERSIST UNTIL AROUND 10 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WEATHER CONDITIONS ARE SUPPORTIVE OF DANGEROUS WIND-DRIVEN WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
488 WWUS84 KAMA 030305 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1005 PM CDT WED APR 2 2014 TXZ012>020-031300- /O.EXP.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/ /O.CON.KAMA.FW.W.0013.140403T1500Z-140404T0000Z/ POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 1005 PM CDT WED APR 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES... ...RED FLAG WARNING FOR WEDNESDAY HAS EXPIRED... * AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST WINDS 25 TO 30 MPH WITH GUSTS UP TO 45 MPH THURSDAY. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AGAIN BY MID MORNING THURSDAY AND PERSIST THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ OKZ001>003-TXZ001>011-030415- /O.EXP.KAMA.FW.W.0012.000000T0000Z-140403T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM- 1005 PM CDT WED APR 2 2014 ...RED FLAG WARNING HAS EXPIRED... TWENTY FOOT WINDS HAVE REDUCED TO 10 TO 20 MPH...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 12:20 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 1, 12:20 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1220 PM CDT TUE APR 1 2014
.AVIATION...
LOW CLOUDS SEEN ON SATELLITE DATA EXPECTED TO REMAIN EAST OF
TERMINALS. CLEAR SKY IS FORECAST NEXT 24 HOURS. SURFACE WINDS
EXPECTED TO VEER FROM SOUTHEAST TO SOUTH WITHIN THE NEXT TWO TO THREE
HOURS AS SHALLOW POST-FRONTAL LAYER IS MODIFIED BY MIXING. SURFACE
WINDS EXPECTED TO GUST TO AROUND 25 KT AS STRONGER WINDS ALOFT ARE
MIXED DOWNWARD. SOUTHWEST SURFACE WINDS EXPECTED TO PREVAIL DURING
THE DAYLIGHT HOURS ON WEDNESDAY. NO VISIBILITY RESTRICTIONS
ANTICIPATED. VFR FORECAST CONTINUES NEXT 24 HOURS.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 604 AM CDT TUE APR 1 2014/
AVIATION...
12Z TAF CYCLE
GENERALLY CLEAR SKIES TO SCATTERED HIGH LEVEL CLOUDS CAN BE EXPECTED
AT ALL THREE TAF SITES THROUGH 12Z WEDNESDAY...VFR CONDITIONS WILL
PREVAIL. A COLD FRONT CAUSED A NORTH TO NORTHEAST WIND 5 TO 10 KNOTS
AT ALL THREE TAF SITES EARLY...WHICH WILL VEER AROUND TO THE EAST AND
SOUTHEAST 10 TO 15 KNOTS BY 16Z TO 17Z TODAY...AND THEN SOUTH 15 TO
25 KNOTS WITH HIGHER GUSTS BY 20Z TODAY. WINDS WILL CONTINUE TO VEER
AROUND TO THE SOUTHWEST AFTER 02Z TO 04Z WEDNESDAY 10 TO 20 KNOTS.
SCHNEIDER
PREV DISCUSSION... /ISSUED 500 AM CDT TUE APR 1 2014/
DISCUSSION...
AN ACTIVE PERIOD OF FIRE WEATHER CONTINUES ON THE SOUTHERN PLAINS /SEE
FIRE WEATHER SECTION BELOW/.
A COLD FRONT PASSED WELL SOUTH OF THE PANHANDLES OVERNIGHT. THE
IMPACTS OF THIS IS FRONTAL INTRUSION WILL BE MINOR AND BRIEF...AS
SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO DEEPEN A LEE SURFACE TROUGH
IN ADVANCE OF A SHORTWAVE TROUGH PROGGED TO EJECT OVER THE PLAINS
THURSDAY. THE WARMEST TEMPERATURES TODAY WILL OCCUR OVER THE
SOUTHWEST/WESTERN PANHANDLES WHERE MIXING WILL MITIGATE THE EFFECTS
OF THE OVERNIGHT FRONT. WARM/DRY CONDITIONS WILL FURTHER OVERSPREAD
ALL OF THE PANHANDLES WEDNESDAY AS THE REMNANT FRONT MIXES NORTHWARD
OVER KANSAS. MODELS CONTINUE TO FOCUS ON A SOLUTION DEPICTING THURSDAY/S
SHORTWAVE TROUGH EJECTING OVER WESTERN KANSAS DURING THE AFTERNOON.
WHILE THERE IS NOW GENERAL AGREEMENT ON THIS SYNOPTIC SCENARIO...TIMING
THE ANTICIPATED FRONTAL PASSAGE REMAINS DIFFICULT. IF FROPA IS SLOW
AS DEPICTED BY THE GFS/ECMWF SOLUTIONS...THE SOUTHERN HALF OF THE TEXAS
PANHANDLE MAYBE SUBJECTED TO THE PERIPHERY OF A HIGH WIND/DUST EVENT BY
MIDDAY THURSDAY. CONFIDENCE IN THIS IS LOW DUE TO THE FASTER NAM
DEPICTION. WILL MAINTAIN MENTION OF PATCHY BLOWING DUST...BUT HAVE
CONCERN A DUST THREAT COULD OCCUR WITH POST FRONTAL WINDS EMERGING
FROM EASTERN COLORADO LATER IN THE DAY. OTHERWISE...LIGHT QPF SIGNALS
OVER THE OKLAHOMA/NORTHERN TEXAS PANHANDLE CONTINUE TO SUPPORT LOW
POPS IN THOSE AREAS.
A COOLING TREND IS EXPECTED IN WAKE OF THIS SYSTEM BY THE WEEKEND.
ATTENTION THEN FOCUSES ON THE PASSAGE OF ANOTHER SHORTWAVE TROUGH
LATE SATURDAY/SUNDAY. THIS SYSTEM CONTINUES TO ENTERTAIN HOPES OF
BREAKING THE CURRENT DRY PERIOD WITH AT LEAST SLIGHT CHANCES FOR
SHOWERS AND THUNDERSTORMS.
FIRE WEATHER...
CRITICAL CONDITIONS WILL BE FOCUSED OVER THE PLAINS OF EASTERN
NEW MEXICO TODAY...BUT WILL SPILL EASTWARD OVER THE WESTERN PANHANDLES
AS THE COLD FRONT WHICH PASSED OVERNIGHT MIXES OUT. TRENDS IN THE
HIGH RES MODELS SUPPORT OBSERVATIONAL EVIDENCE THAT THE FRONTAL PUSH
WAS STRONGER THAN SUGGESTED...AND THAT RECOVERY TOWARD RENEWED
CRITICAL CONDITIONS MAY BE SLOW/LIMITED TO THE WESTERN ZONES LATE
THIS AFTERNOON. THIS MAY REDUCE THE OVERALL SIGNIFICANT FIRE
POTENTIAL TODAY GIVEN THAT THE BEST ALIGNMENT OF THERMAL RIDGE AND
WIND WILL BE OVER AN AREA OF RELATIVELY LESS ROBUST FUEL LOADINGS IN
THE WESTERN TEXAS PANHANDLE. STILL...ERC/S NOW APPROACHING THE 97TH
PERCENTILE THERE INDICATE ACCELERATED DRYING OF WHAT FUELS ARE
PRESENT. SUFFICIENT MODEL EVIDENCE OF RELATIVELY HIGHER HUMIDITIES
EXISTS TO PRECLUDE EXPANDING FIRE HEADLINES EAST OF THE CAPROCK AT
THIS TIME.
DOWNSLOPE WARM/DRY REGIME WILL BECOME MORE WIDESPREAD WEDNESDAY. GIVEN
AFTERNOON TEMPERATURES WARMING TO SOME 10 TO 15 DEGREES ABOVE NORMAL
WITH WIDESPREAD SINGLE DIGIT HUMIDITIES...THE RISK FOR SIGNIFICANT
WILDLAND FIRES MAY INCREASE THEN...ESPECIALLY AS THESE CONDITIONS SPREAD
EAST OVER AREAS EAST OF THE CAPROCK WHERE HIGHER FUEL LOADINGS EXIST AND
RECENT FIRE ACTIVITY HAS OCCURRED.
THE SYNOPTIC PATTERN FAVORS A FURTHER INCREASE IN SIGNIFICANT FIRE POTENTIAL
THURSDAY...BUT THE TRAJECTORY OF THE PARENT STORM SYSTEM MAY RESULT
IN AN EARLY FRONTAL PASSAGE AND COOLER TEMPERATURES. THIS SUGGEST THAT
THIS THREAT MAY EVOLVE SOUTH AND SOUTHEAST OF THE PANHANDLES. WILL MONITOR
SOLUTION TRENDS ON THE FRONTAL PASSAGE BEFORE POSTING A FIRE WEATHER WATCH.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
05/03Hazardous weather outlook, Apr 1, 2:55 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT TUE APR 1 2014 OKZ001>003-TXZ001>020-021100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 255 PM CDT TUE APR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS EVENING AND TONIGHT. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL REMAIN OVER THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 10 PM CDT DUE TO STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES. ELEVATED TO CRITICAL FIRE WEATHER AGAIN WILL BE POSSIBLE OVER THE SOUTHERN TEXAS PANHANDLE THURSDAY. IN ADDITION BREEZY WEST TO NORTHWESTERLY WINDS THURSDAY MAY RESULT IN PATCHY BLOWING DUST AND LIMITED VISIBILITIES. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY NIGHT AND SUNDAY. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND WEDNESDAY AND THURSDAY. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:56 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 11 hr |
| Apr 1, 3:56 AM CDT | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 18 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.